Texas, 2015

Winter Weather in Texas, February 27, 2015

February 27, 2015 · NWS OUN · 5 events in 5 counties and zones

A deep Arctic airmass settled into north Texas by early on the 27th. As a series of upper disturbances moved across the region, two waves of snow occurred from the 27th to the 28th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A deep Arctic airmass settled into north Texas by early on the 27th. As a series of upper disturbances moved across the region, two waves of snow occurred from the 27th to the 28th. This resulted in some light snow accumulations across western north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 27, 5:52 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 27, 5:52 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
552 AM CST FRI FEB 27 2015

.AVIATION...
SNOW WILL INCREASE WEST TO EAST THIS MORNING ACROSS WESTERN AND
SOUTHERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. THE WAVE
PRODUCING THIS AREA OF SNOW WILL MOVE INTO SOUTHEAST OKLAHOMA BY
MID-DAY. IFR CEILINGS ARE EXPECTED. LATE TONIGHT LIGHT SNOW WILL
MOVE ACROSS NORTHERN OKLAHOMA WITH REDUCED VISITLITY AND LOWER
CEILINGS. WINDS WILL MAINTAIN NORTHEAST OR EAST.

&&

.PREV DISCUSSION... /ISSUED 403 AM CST FRI FEB 27 2015/

DISCUSSION...
THE FIRST OF TWO SHORT WAVE TROUGHS IS APPROACHING WESTERN
OKLAHOMA THIS MORNING. SNOW WILL SPREAD INTO WESTERN OKLAHOMA
SHORTLY. THE MAIN ENERGY OF THIS WAVE WILL MOVE ACROSS THE RED
RIVER AREA TODAY. AN ADVISORY FOR UP TO 4 INCHES OF SNOW REMAINS
EFFECTIVE FOR THIS AREA WITH PART OF NORTH TEXAS LIKELY TO HAVE
CLOSER TO THIS HIGHER AMOUNT. THE SNOW WILL SPREAD INTO SOUTHEAST
OKLAHOMA DURING THE AFTERNOON. AFTER A RELATIVE LULL IN
PRECIPITATION TONIGHT, A SECOND UPPER WAVE WILL MOVE ACROSS THE
PANHANDLES AND NORTHERN OKLAHOMA SATURDAY MORNING. THE ATMOSPHERE
WILL STILL REMAIN SUFFICIENTLY COLD AND MOIST FOR SNOW HERE. IT
APPEARS THAT HEAVIER SNOW WILL REMAIN IN KANSAS WITH UP TO A
COUPLE INCHES LIKELY IN NORTH CENTRAL OKLAHOMA BEFORE LATE
SATURDAY AFTERNOON. STRONG WARM ADVECTION ABOVE THE SURFACE LAYER
IS FORECAST BY SEVERAL MODELS FOR THE SECOND HALF OF SATURDAY OVER
THE SOUTHERN TWO-THIRDS OF OKLAHOMA. THIS WOULD ALLOW WEAKER WAVES
THAT MAY PASS OVER OKLAHOMA SATURDAY NIGHT AND SUNDAY MORNING TO
PRODUCE A BRIEF PERIOD OF FREEZING RAIN OR SLEET BEFORE SURFACE
TEMPERATURES EXCEED FREEZING LATER SUNDAY MORNING. AFTER A WARMER
SUNDAY AFTERNOON AND A WEAK FRONT MONDAY, STRONGER SOUTH WINDS AND
MILD CONDITIONS ARE EXPECTED TUESDAY. THIS WILL BE ASSOCIATED WITH
INCREASING UPPER SOUTHWEST FLOW AND GIVE A CHANCE FOR RAIN AND
THUNDERSTORMS WITH THE PASSAGE OF A WAVE EMBEDDED IN THE
SYNOPTIC-SCALE UPPER TROUGH. A COLD FRONT IS EXPECTED WEDNESDAY
AND POSSIBLY ANOTHER CHANCE FOR SNOW BEFORE THE LARGE-SCALE TROUGH
FINALLY MOVES EAST OF OKLAHOMA LATER WEDNESDAY OR THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  19  33  30  43 /  30  60  40  40
HOBART OK         18  31  28  43 /  30  50  40  40
WICHITA FALLS TX  23  34  32  49 /  70  50  40  40
GAGE OK           14  31  25  40 /  40  50  30  20
PONCA CITY OK     17  32  27  42 /  20  80  50  40
DURANT OK         24  35  33  47 /  70  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004-
     009-010-014>016-021>023-027-028-033>036-038-040-041.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ037-
     039-044>046-050.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR OKZ047-048-051-052.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
     FOR OKZ042-043.

TX...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ083.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     TXZ084>090.

&&

26/09/09
Hazardous weather outlook, Feb 27, 5:39 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CST FRI FEB 27 2015

OKZ004>048-050>052-TXZ083>090-281145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
539 AM CST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH
TEXAS TODAY. THE BEST CHANCE FOR SNOW WILL BE IN PARTS OF WESTERN
AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE HEAVIEST
ACCUMULATIONS ARE EXPECTED IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS. THE SNOW COULD CAUSE TRAVEL PROBLEMS IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.WINTER WEATHER...
A SERIES OF STORM SYSTEMS WILL KEEP PRECIPITATION IN THE FORECAST
THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH
THAT AREAS OF SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE
OFF AND ON THROUGH MONDAY MORNING...AND AGAIN WEDNESDAY.
ACCUMULATING SNOW WILL BE POSSIBLE AGAIN SATURDAY MORNING... WITH
THE HEAVIEST AMOUNTS EXPECTED NORTH OF I-40. AS WARMER
TEMPERATURES MOVE INTO THE REGION... MORE OF A WINTRY MIX WILL BE
POSSIBLE ACROSS PARTS OF THE AREA OVER THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. FREEZING RAIN MAY ALSO CREATE SLICK
ROADWAYS... ON SATURDAY...SUNDAY AND EARLY MONDAY... MOSTLY ALONG
AND NORTH OF I40. STAY UP TO DATE WITH THE LATEST FORECASTS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Archer

When
February 27, 8:00 AM CST to 9:00 AM CST
Where
Archer forecast zone
Reported by
Trained Spotter
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2.5 inches were reported in Megargel.

Winter Weather, Hardeman

When
February 27, 8:00 AM CST to 9:00 AM CST
Where
Hardeman forecast zone
Reported by
Trained Spotter
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2.5 inches were reported in Quanah.

Winter Weather, Knox

When
February 27, 8:00 AM CST to 9:00 AM CST
Where
Knox forecast zone
Reported by
Public
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Benjamin.

Winter Weather, Wichita

When
February 27, 8:00 AM CST to 9:00 AM CST
Where
Wichita forecast zone
Reported by
Public
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Wichita Falls.

Winter Weather, Wilbarger

When
February 27, 8:00 AM CST to 9:00 AM CST
Where
Wilbarger forecast zone
Reported by
Public
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Snow began early on the 27th and tapered of during the late morning of the 28th. By the time snow ended, 2 inches had fallen in Vernon.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562717, 562718, 562719, 562720, 562721.